It is currently Fri Nov 24, 2017 1:06 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
PostPosted: Sat Oct 04, 2014 8:17 pm 
Offline
New Poster
New Poster

Joined: Sat Oct 04, 2014 8:04 pm
Posts: 3
Hi I have been on suboxone now 12mg for 6 months I take it in the morning and it seems to do it's job fine but when I go to bed I'm waking up several times throughout the night to have a cigarette and quite frankly I used to smoke bout 25 cigarettes a day but since I started my subs I'm smoking cigarettes like a chimney and my caffeine intake has doubled almost tripled the caffeine gives me a buzz after taking suboxone can any one please help me understand why this is happening because during the night when I wake up to light a cigarette I nod off back to sleep while I'm smoking it there's burn holes through my sheets and I'm scared one night I may burn the house down and myself please someone help me to understand what's happening to me it's my first time on suboxone


Top
 Profile  
 
PostPosted: Sat Oct 04, 2014 9:11 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2840
Location: Southwest
Hi skallywag, great user name! Some people hate when one of us says this but it may be that you don't need 12 mg's anymore. Try dropping down to 8 and see if that helps. It's doubtful you'll feel any withdrawal symptoms from that small of drop.

The lower I got, the better I felt. But then, you and I are not the same.

Try it and see if it doesn't help. You can always go back up again.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Oct 04, 2014 9:16 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 625
Location: Virginia
Hi scallywag,

I've not had that specific issue, but have heard of people who smoke, smoking more than usual after starting suboxone. I've also heard of sleep disturbances as well. Have you tried changing the time you dose? Everyone is different, some say if they dose in the evening they sleep better at night and others say that dosing at night causes them insomnia. The best advice I can give you is to try changing the time of your dose and see if that helps, if not, you should absolutely speak with your doctor, perhaps your dose needs to be adjusted. That nodding off with a cigarette can be dangerous! It could be that a lower dose might help. I have heard that chain smoking after starting suboxone could indicate too high of a dose for some people. I did that all the time (pre suboxone) when I was still using, and I have lots of blankets and pillows and furniture with burn holes in them. Another very unattractive reminder of why I don't wanna ever go back there! :/


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Oct 04, 2014 10:23 pm 
Offline
New Poster
New Poster

Joined: Sat Oct 04, 2014 8:04 pm
Posts: 3
Tx for such quick reply it was most helpful what you suggest I will definitely ask my doctor to lower dosage thank goodness for the forums where people like yourself can offer advice as sometimes you all alone tx again ;)


Top
 Profile  
 
PostPosted: Sun Oct 05, 2014 5:51 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1023
It might be an obvious solution, but try cutting out caffeine after midday... or at least reducing it significantly.


Top
 Profile  
 
PostPosted: Wed Oct 08, 2014 4:31 am 
Offline
New Poster
New Poster

Joined: Sat Oct 04, 2014 8:04 pm
Posts: 3
Ok I will try cut the caffeine because it's acting as a stimulate after taking my subs


Top
 Profile  
 
PostPosted: Sat Sep 05, 2015 2:04 pm 
Offline
Average Poster
Average Poster

Joined: Sat Sep 05, 2015 8:06 am
Posts: 9
im a nervous person anyway- Yes i have trouble sleeing and my dr. gave me amatripaline and that helps alot. I just bought a nature form for calming the nerves and i got it off amazon. I forgot the name but i will see if it helps.


Top
 Profile  
 
PostPosted: Sat Sep 05, 2015 5:39 pm 
Offline
Super Poster
Super Poster

Joined: Thu Aug 06, 2015 11:45 pm
Posts: 172
Maybe try putting your cigarettes somewhere not close by when you're sleeping? So you'll have to get up and actually walk a bit to get one? It might deter you from smoking as soon as you wake up, you may just say forget it and fall back asleep.

I would def talk to your doctor about this also, but maybe that will help in the meanwhile?


Top
 Profile  
 
PostPosted: Sun Sep 06, 2015 11:27 am 
Offline
6 Months or More
6 Months or More

Joined: Thu Feb 19, 2015 6:44 pm
Posts: 294
Location: Southern Ohio
I am the same way, I smoke like a freight train now. As far as sleep, I take 2 or 3 Advil PMs and I sleep most of the night and I feel better in the mornings too. I never take Benzos or anything of that line of meds. The Advil PM's work great for me.
I try to keep my med intake to a very minimum. There are just too many side affects by taking all these different meds that are out on the market now a days.
Happy


Top
 Profile  
 
   
PostPosted: Thu Dec 08, 2016 3:35 am 
Offline
Average Poster
Average Poster

Joined: Thu Dec 08, 2016 3:05 am
Posts: 4
I've been taking 2mg a day for about a year and recently I've been having trouble falling asleep and getting to bed at a reasonable hour. Once I fall asleep it makes me seep what feels like forever, I am using the strips. When I was on the pills this was not a problem. It really only happened recently. I think I should change up my diet possibly and quit drinking so much coffee, no coffee late at night. Try to dose early in the morning and that might help? This literally only started happening a few weeks ago out of nowhere. Best of luck man.


Top
 Profile  
 
PostPosted: Thu Dec 08, 2016 3:36 am 
Offline
Average Poster
Average Poster

Joined: Thu Dec 08, 2016 3:05 am
Posts: 4
I also have been smoking like a chimney recently. Not sure if its stress or just wanting to smoke, something about it? I also have a crazy urge to gamble, apparently that is one of the side effects. Compulsive gambling, not sure if you knew that or not.... I find myself at the casino freaking out sometimes.... freaking weird


Top
 Profile  
 
PostPosted: Mon Dec 12, 2016 4:57 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 455
a crazy urge to gamble, apparently that is one of the side effects

That is not a side effect of Suboxone, it is an indication you are still in active addiction and at high risk of developing a cross addiction. Gambling, sex, shoplifting are common cross addictions when they occur.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group